Acute Renal Failure under Dasatinib Therapy


ÖZKURT S. , Temiz G., AÇIKALIN M. F. , SOYDAN M.

RENAL FAILURE, vol.32, no.1, pp.147-149, 2010 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 32 Issue: 1
  • Publication Date: 2010
  • Doi Number: 10.3109/08860220903391226
  • Title of Journal : RENAL FAILURE
  • Page Numbers: pp.147-149

Abstract

Dasatinib is a second-generation tyrosine kinase inhibitor that is approved for the treatment of imatinib-resistant or imatinib-intolerant chronic myeloid leukemia. It has a 325 times stronger in vitro activity against to native BCR-ABL when comparing with imatinib. Little is known about the effects of dasatinib on renal function. A literature review revealed only one case with imatinib-resistant chronic myeloid leukemia that developed renal failure after being placed on dasatinib therapy. Here we report a patient with imatinib-resistant chronic myeloid leukemia who developed gastroenteritis and acute renal failure after a short time from the initiation of dasatinib therapy. After dasatinib interruption, these side effects resolved completely in days. In summary, dasatinib is a potent drug in the treatment of chronic myeloid leukemia, but close clinical monitoring and the timely interruption of the therapy in patients who developed acute renal failure are warranted.